Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a class of sublinear quasilinear elliptic problems


Author: D. D. Hai
Journal: Proc. Amer. Math. Soc. 131 (2003), 2409-2414
MSC (2000): Primary 35J25, 35J70
DOI: https://doi.org/10.1090/S0002-9939-03-06874-6
Published electronically: January 15, 2003
MathSciNet review: 1974638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish existence and multiplicity of positive solutions to the quasilinear boundary value problem

\begin{displaymath}\begin{split} \text{$div$ }(\vert\nabla u\vert^{p-2}\nabla u)... ...ega ,\\ u \ &= \ 0\text{ \ \ on }\partial \Omega , \end{split}\end{displaymath}

where $\Omega $ is a bounded domain in $R^{n}$ with smooth boundary $ \partial \Omega $, $f:[0,\infty )\rightarrow R$ is continuous and p-sublinear at $\infty ,$ and $\lambda $ is a large parameter.


References [Enhancements On Off] (What's this?)

  • 1. H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, Siam Rev. 18 (1976), 620-709. MR 54:3519; errata MR 57:7269
  • 2. P. Drabek and J. Hernandez, Existence and uniqueness of positive solutions for some quasilinear elliptic problems, Nonlinear Anal. 44 (2001), 189-204. MR 2001m:35104
  • 3. P. Drabek, A. Kufner, and F. Nicolosi, Quasilinear Elliptic Equations with Degenerations and Singularities, de Gruyter Series in Nonlinear Analysis and Applications, Vol. 5, Berlin, New York, 1997. MR 98k:35068
  • 4. Z. M. Guo, Some existence and multiplicity results for a class of quasilinear eigenvalue problems, Nonlinear Anal. 18 (1992), 957-971. MR 93c:35045
  • 5. Z. M. Guo and J. R. L. Webb, Uniqueness of positive solutions for quasilinear elliptic equations when a parameter is large, Proc. Roy. Soc. Edinburgh 124 A (1994), 189-198. MR 95a:35046
  • 6. D. D. Hai and R. Shivaji, Existence and uniqueness for a class of quasilinear elliptic boundary value problems (submitted)
  • 7. G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. 12 (1988), 1203-1219. MR 90a:35098
  • 8. S. Sakaguchi, Concavity properties of solutions to some degenerate quasilinear elliptic Dirichlet problems, Ann. Scula Norm. Sup. Pisa Cl. Sci. 14 (1987), 403-421. MR 89h:35133
  • 9. P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Diff. Eqns. 51 (1984), 126-150. MR 85g:35047
  • 10. T. Oden, Qualitative Methods in Nonlinear Mechanics, Prentice-Hall, Inc., Englewood Cliffs, New Jersey, 1986.
  • 11. J. L. Vazquez, A strong maximum principle for some quasilinear elliptic equations, Appl. Math. Optim. 12 (1984), 191-202. MR 86m:35018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J25, 35J70

Retrieve articles in all journals with MSC (2000): 35J25, 35J70


Additional Information

D. D. Hai
Affiliation: Department of Mathematics, Mississippi State University, Mississippi State, Mississippi 39762
Email: dang@ra.msstate.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06874-6
Keywords: Sub-supersolutions, quasilinear elliptic, positive solutions
Received by editor(s): March 7, 2002
Published electronically: January 15, 2003
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society